# SDR 2004FA0000229

- Difficulty date: February 17, 2004
- Submitted: February 25, 2004
- Operation: General aviation
- Aircraft: N79D
- Make and model: Aviat PITTSS2B
- Aircraft serial: 5260
- Engine: Lyc AEIO540D4A5
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Dope Film
- Condition: Delaminated
- Location: Skin Fabric
- Part time: 560 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ALL OF THE DOPE FILM DELAMINATED FROM THE CECONITE 102 FABRIC.  AFTER SEVERAL PHONE CALLS, IT WAS DETERMINED THAT IMPROPER APPLICATION METHOD WAS USED.  THE RANDOLPH DOPE PROCESS REQUIRES THE USE OF RANDO PROOF PRIMER FOR THE FIRST TWO COATS ON CECONITE FABRIC AND THE FIBERS OF THE FABRIC MUST BE COMPLETELY ENCAPSULATED.  AFTER ADDITIONAL CALLS, IT WAS DETERMINED THAT THE FACTORY OMMITED THE RANDO PROOF PRIMER STEP AND FAILED TO ENCAPSULATE THE FABRIC FIBERS RESULTING IN THE DELAMINATION OF THE DOPE FILM.  (EA17200405558)
